Disappointed

Good morning everyone, I have had RA for about 14mths & take Methotrexate & Sulfasalazine. It has of course, been a 'roller coaster' but since the Methotrexate was increased to 20mg in February, I have had times when I've felt almost 'normal' with attacks of pain, stiffness occurring around 7-9 days. This last three weeks though, I feel as if things have deteriorated & some bit of me hurts most days! Although the Rheumy nurse thought it was unusual that my pain/stiffness starts at in the evening resulting in a very painful night & then easing off the next day? I am now thinking about asking for a Steroid injection to get me through my holidays, although I know that will mask my symptoms when I go for my next Rheumy app. in early July. I'm also experiencing excess air in my digestive system ( burping, bloating, flatulence) & now a very dry mouth in the morning. I'm thinking maybe side effects of Sulfasalazine? Thank you in advance for any advice, tips etc. I find this site very useful.

5 Replies

oldestnewest
  • My GP gave me Lansoprazola as a stomach liner, easy to take one tablet a day and it calms the affect of the medication I take. Prior to the prescription I had a burning sensation when eating often resulting in actual vomiting. This might not be suitable for your symptoms but there must be something that will relieve it. Feeling bloated is so uncomfortable.

  • Hi- it was suggestedthat I take omeprazole when I take methotrexate by one doc. I take it now anyway as I'm taking etoricoxib as well.

  • Sounds like you need to speak to your doctor and see what they suggest.

    Hope you get it sorted soon, because it must make you feel uncomfortable.

    Take Care moomin

  • Hey Chris methotrexate destroyed my stomach even now almost a year after coming off it it still isn't right. Also as you probably already know there is nothing straight forward with this malarkey every day is a school day

    Example: last night I had no sleep because my right knee was impossible to get comfortable, today my right knee could run a marathon, my left one on the other hand is giving me lots of pain, now I know that tomorrow both my knees will be just fine, but something else will be the problem! I'm guessing my wrists getting niggles now... Oh welcome to the looney bin it's a great place to spend time as we are all the same or similar boats

    Pete.....

  • Hello Chris. I am sorry things are rough right now. I often have dry eyes and a dry mouth especially in the mornings but I have Sjogren's syndrome as well as R.A. and I'm not on Sulfasalazine. It sometimes disrupts my sleep. 😑 Very annoying.

    When and where are you going on holiday? How very exciting. 🙌

    Cas xx 🍀

You may also like...